Alert archive / Montana / High Wind Warnings in 2013
High Wind Warning 31, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Nov 17, 2013, 2:47 AM MST. It took effect at Nov 17, 2013, 2:00 PM MST. It was in force for 54 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2013, 2:47 AM MST (09:47 UTC)
- In effect from
- Nov 17, 2013, 2:00 PM MST
- Expired
- Nov 19, 2013, 8:00 PM MST
- In force
- 54 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
278 WWUS75 KTFX 170947 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 247 AM MST SUN NOV 17 2013 MTZ009-014-048-172200- /O.UPG.KTFX.HW.A.0023.131118T0000Z-131119T0000Z/ /O.NEW.KTFX.HW.W.0031.131117T2100Z-131120T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... FLESHER PASS...LINCOLN...MACDONALD PASS...ROGERS PASS...CHOTEAU 247 AM MST SUN NOV 17 2013 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: WEST WINDS WILL STRENGTHEN THIS AFTERNOON AND BECOME VERY STRONG AND GUSTY BY EVENING. WINDS WILL WEAKEN MONDAY AFTERNOON BUT STRENGTHEN AGAIN BY MIDNIGHT MONDAY NIGHT. THESE STRONG WINDS WILL CAUSE HAZARDOUS TRAVEL CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. * WINDS: WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 75 MPH. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...FLESHER PASS... LINCOLN...MACDONALD PASS...ROGERS PASS...BROWNING...MARIAS PASS * NOTE...HOWEVER...THAT THE HELENA AREA IS NOT INCLUDED IN THIS WARNING. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
7 follow-up statements
701 WWUS75 KTFX 172145 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 245 PM MST SUN NOV 17 2013 MTZ009-014-048-181200- /O.CON.KTFX.HW.W.0031.000000T0000Z-131120T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... FLESHER PASS...LINCOLN...MACDONALD PASS...ROGERS PASS...CHOTEAU 245 PM MST SUN NOV 17 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST TUESDAY. * TIMING AND MAIN IMPACT: WEST WINDS WILL STRENGTHEN THIS EVENING AND BECOME VERY STRONG AND GUSTY BY MIDNIGHT. WINDS WILL WEAKEN MONDAY AFTERNOON BUT STRENGTHEN AGAIN BY MIDNIGHT MONDAY NIGHT. THESE STRONG WINDS WILL CAUSE HAZARDOUS TRAVEL CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. * WINDS: WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 80 MPH ARE LIKELY. WINDS AT TIMES COULD BECOME LIGHT AND EASTERLY. * OTHER IMPACTS: STRONG WINDS WILL CREATE AREAS OF BLOWING SNOW AND VISIBILITIES AS LOW AS A HALF-MILE IN THE MOUNTAINS AND MOUNTAIN PASSES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...FLESHER PASS... LINCOLN...MACDONALD PASS...ROGERS PASS...BROWNING... MARIAS PASS. * NOTE...THE HELENA AREA IS NOT INCLUDED IN THIS WARNING. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
911 WWUS75 KTFX 181037 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 337 AM MST MON NOV 18 2013 MTZ009-014-048-182245- /O.CON.KTFX.HW.W.0031.000000T0000Z-131120T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... FLESHER PASS...LINCOLN...MACDONALD PASS...ROGERS PASS...CHOTEAU 337 AM MST MON NOV 18 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST TUESDAY. * TIMING AND MAIN IMPACT: STRONG WEST WINDS WILL STRENGTHEN THIS EVENING VERY STRONG AND GUSTY BY MIDNIGHT TONIGHT. THESE STRONG WINDS WILL CAUSE HAZARDOUS TRAVEL CONDITIONS... ESPECIALLY FOR HIGH PROFILE VEHICLES. * WINDS: WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH ARE LIKELY. * OTHER IMPACTS: STRONG WINDS WILL CREATE AREAS OF BLOWING SNOW AND VISIBILITIES AS LOW AS A HALF-MILE IN THE MOUNTAINS AND MOUNTAIN PASSES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...FLESHER PASS... LINCOLN...MACDONALD PASS...ROGERS PASS...BROWNING... MARIAS PASS * NOTE...THE HELENA AREA IS NOT INCLUDED IN THIS WARNING. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
257 WWUS75 KTFX 182149 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 249 PM MST MON NOV 18 2013 MTZ009-014-048-191200- /O.CON.KTFX.HW.W.0031.000000T0000Z-131120T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... FLESHER PASS...LINCOLN...MACDONALD PASS...ROGERS PASS...CHOTEAU 249 PM MST MON NOV 18 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST TUESDAY. * TIMING AND MAIN IMPACT: GUSTY WEST WINDS WILL STRENGTHEN THIS EVENING BECOMING STRONG AFTER MIDNIGHT. WINDS ARE EXPECTED TO DIMINISH FROM THE NORTH TUESDAY AFTERNOON AND EARLY EVENING. THE STRONG WINDS WILL CAUSE HAZARDOUS TRAVEL CONDITIONS... ESPECIALLY FOR HIGH PROFILE VEHICLES. * WINDS: WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH ARE LIKELY. LOCAL GUSTS TO 80 MPH ARE POSSIBLE. * OTHER IMPACTS: STRONG WINDS WILL CREATE AREAS OF BLOWING SNOW AND VISIBILITIES AS LOW AS A HALF-MILE IN THE MOUNTAINS AND MOUNTAIN PASSES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...FLESHER PASS... LINCOLN...MACDONALD PASS...ROGERS PASS...BROWNING... MARIAS PASS. * NOTE...THE HELENA AREA IS NOT INCLUDED IN THIS WARNING. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
634 WWUS75 KTFX 190433 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 933 PM MST MON NOV 18 2013 MTZ009-014-048-191200- /O.CON.KTFX.HW.W.0031.000000T0000Z-131120T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... FLESHER PASS...LINCOLN...MACDONALD PASS...ROGERS PASS...CHOTEAU 933 PM MST MON NOV 18 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST TUESDAY. * TIMING AND MAIN IMPACT: GUSTY WEST WINDS WILL BECOME STRONG AFTER MIDNIGHT. WINDS ARE EXPECTED TO DIMINISH FROM THE NORTH TUESDAY AFTERNOON AND EARLY EVENING. THE STRONG WINDS WILL CAUSE HAZARDOUS TRAVEL CONDITIONS... ESPECIALLY FOR HIGH PROFILE VEHICLES. * WINDS: WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH ARE LIKELY. LOCAL GUSTS TO 80 MPH ARE POSSIBLE. * OTHER IMPACTS: STRONG WINDS WILL CREATE AREAS OF BLOWING SNOW AND VISIBILITIES AS LOW AS A HALF-MILE IN THE MOUNTAINS AND MOUNTAIN PASSES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...FLESHER PASS... LINCOLN...MACDONALD PASS...ROGERS PASS...BROWNING... MARIAS PASS. * NOTE...THE HELENA AREA IS NOT INCLUDED IN THIS WARNING. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
736 WWUS75 KTFX 190944 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 244 AM MST TUE NOV 19 2013 MTZ009-014-048-192145- /O.CON.KTFX.HW.W.0031.000000T0000Z-131120T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... FLESHER PASS...LINCOLN...MACDONALD PASS...ROGERS PASS...CHOTEAU 244 AM MST TUE NOV 19 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING AND MAIN IMPACT: GUSTY WEST WINDS WILL CONTINUE THIS MORNING AND ARE EXPECTED TO DIMINISH TUESDAY AFTERNOON AND EARLY EVENING. THE STRONG WINDS WILL CAUSE HAZARDOUS TRAVEL CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. * WINDS: WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 70 MPH. * OTHER IMPACTS: STRONG WINDS WILL CREATE AREAS OF BLOWING SNOW AND VISIBILITIES AS LOW AS A HALF-MILE IN THE MOUNTAINS AND MOUNTAIN PASSES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...FLESHER PASS... LINCOLN...MACDONALD PASS...ROGERS PASS...BROWNING...MARIAS PASS * NOTE...THE HELENA AREA IS NOT INCLUDED IN THIS WARNING. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
350 WWUS75 KTFX 192125 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 225 PM MST TUE NOV 19 2013 MTZ009-014-048-200300- /O.CON.KTFX.HW.W.0031.000000T0000Z-131120T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... FLESHER PASS...LINCOLN...MACDONALD PASS...ROGERS PASS...CHOTEAU 225 PM MST TUE NOV 19 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING AND MAIN IMPACT: GUSTY WEST WINDS WILL CONTINUE THROUGH EARLY THIS EVENING FOR AREAS ALONG THE ROCKY MOUNTAIN FRONT. THE STRONG WINDS WILL CAUSE HAZARDOUS TRAVEL CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. WINDS WILL SHIFT TO THE NORTH AND DECREASE TO 20 TO 30 MPH AS A FRONT MOVES SOUTH THROUGH THE AREA LATE THIS AFTERNOON AND EVENING. * WINDS: WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH. * OTHER IMPACTS: STRONG WINDS WILL CREATE AREAS OF BLOWING SNOW AND VISIBILITIES AS LOW AS A HALF-MILE IN THE MOUNTAINS AND MOUNTAIN PASSES. * LOCATIONS AFFECTED INCLUDE: FLESHER PASS...MACDONALD PASS...ROGERS PASS. * NOTE...THE HELENA AREA IS NOT INCLUDED IN THIS WARNING. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
940 WWUS75 KTFX 200244 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 744 PM MST TUE NOV 19 2013 MTZ009-014-048-200345- /O.EXP.KTFX.HW.W.0031.000000T0000Z-131120T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... FLESHER PASS...LINCOLN...MACDONALD PASS...ROGERS PASS...CHOTEAU 744 PM MST TUE NOV 19 2013 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. WIND SPEEDS HAVE DECREASED CONSIDERABLY AND STRONG WINDS ARE NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 16, 10:35 PM MST, 4 hours 12 minutes earlier.
Area forecast discussion, Nov 16, 10:35 PM MST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1035 PM MST Sat Nov 16 2013 AVIATION SECTION UPDATED .UPDATE... Snow showers persist over much of north central and central Montana this evening, especially in the mountains. Will therefore be continuing the winter storm warnings/winter weather advisory as is. The showers over the plains should decrease from the west overnight, but there is a good chance that they will produce light but measurable snowfall for most of the area, so have increased the chance of snow into the likely/categorical range. Mountain locations will likely receive another 3 to 6 inches, on top of the 8 to 12 inches so far. Over the plains, however, additional snow amounts will likely remain less than 2 inches in the east and less than 1 inch in the west. In southwest Montana, showers have become a bit more scattered in nature, but they have the potential to bring an additional 2 to 4 inches to the mountains, so will allow the warning to continue in the mountains there as well. However, valley locations will only receive flurries, if any snowfall at all. Winds have also decreased across the area, but isolated gusts to 30 mph remain possible, so have left mention of potential blowing snow in the wording of the winter weather statements. Temperatures appear to be on track overnight, with lows in the 5 to 15 degree range north and mostly 15 to 25 degrees in the southwest. Coulston && .AVIATION... UPDATED 0535Z. Axis of the broad upper-level trough moving across MT tonight is now east of KHVR/KLWT, so expect slow improvement in ceilings over central and southwest MT during the overnight hours. Areas of scattered light snow will continue mainly along/north of a KHLN-to-KLWT line, but precipitation will gradually dissipate as well, as primary moisture plume heads downstream into ern MT. Expect mostly VFR conditions with intermittent MVFR/IFR ceilings accompanying the bands of snow thru 12Z. Winds becoming breezy to gusty Sun aftn/eve along the Rocky Mtn Front and over the central plains. Waranauskas && .PREV DISCUSSION... /ISSUED 440 PM MST Sat Nov 16 2013/ Tonight through Monday... The upper trough over the forecast area late Saturday afternoon will move east and into eastern Montana after midnight. A couple of weather disturbances aloft will move through the forecast area later tonight and Sunday morning. Snow showers this evening will diminish later tonight and Sunday morning but not totally end due to the weather disturbances mentioned above. Northwest flow aloft Sunday afternoon will back to the west by Monday. Moisture will be embedded in the flow so expect more snow showers for the Rocky Mountain Front and a few snow showers for the southwest and central mountains. Lower elevations should remain mostly dry. At the surface a warm front should set up near a Lewistown to Cut Bank line by late Sunday afternoon so have continued to warm temperatures. This warm front will continue to move northeast Sunday night and into Canada and there will be a threat of snow over northcentral Montana as this happens. Then the front should move south Monday as a cold front but models differ on where the front will end up by late afternoon with the NAM model having the front as far south as Great Falls to Lewistown line while other models have the front near the U.S. route 2 corridor. As for winter highlights that are in effect through Sunday morning..will leave them in place at this time though snow should be gradually diminishing tonight. Will add a high wind watch for the Rocky Mountain Front and the remainder of Lewis and Clark County for Sunday night and Monday with the exception of the Helena area. Models forecast westerly winds aloft to become strong Sunday evening and in addition a stable layer aloft could also help in the development of high winds. Blank Monday night through Saturday afternoon... A series of shortwaves will be moving into the upper level high pressure ridge Monday night and this will bring cooler temperatures and an increasing chance of precipitation to central Montana. Low surface pressure will develop along the lee slopes of the Rockies Tuesday and winds will increase, possible near warning criteria near the Rockies. The 12z/Saturday deterministic GFS and ECMWF are in good agreement with the timing and placement of a low-level cold front pushing into the northern portion my CWA around midday or early afternoon on Tuesday. By 00z/Wednesday, both models keep the front north of Great Falls, but 850 temperatures near the Canadian border are in the -13 C to 15 C range. With this front moving southward into north-central Montana, increased precipitation changes for the Rocky Mountain Front and immediate adjacent plains, where several inches of snow can be expected at the higher elevations. At this point, only anticipating minor accumulations over far northcentral Montana. Mild temperatures in the lower 50s are expected ahead of the front for most of north-central, central, and southwest Montana. Consensus model blend drops highs into the 20s and 10s for north- central Montana on Wednesday. Modifying temperatures, into the 30s are expected on Thursday as a southwest flow develops once again, warming 850 temperatures to near 0 C. Considerable uncertainty exists with temperatures on Friday and Saturday as the 12z/Saturday ECMWF brings yet another strong cold front southward into Montana. The 12z/Saturday GFS on the other hand keeps the low-level temperature gradient nearly stationary over central Alberta and Saskatchewan which is more in line with consensus. Uttech/Zelzer && .PRELIMINARY POINT TEMPS/POPS... GTF 17 36 27 49 / 100 10 10 10 CTB 8 30 23 41 / 70 10 10 10 HLN 26 41 28 48 / 60 10 10 0 BZN 23 39 23 47 / 50 20 10 10 WEY 9 23 16 34 / 70 30 20 20 DLN 21 37 22 46 / 40 10 10 0 HVR 15 31 21 44 / 80 10 20 10 LWT 18 36 24 49 / 100 10 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING until 11 AM MST Sunday FOR ELEVATIONS ABOVE 5000 FEET FOR Cascade...Central and Southern Lewis and Clark... Judith Basin...Meagher...Northern Rocky Mountain Front... Southern Rocky Mountain Front. WINTER STORM WARNING until 11 AM MST Sunday FOR ELEVATIONS ABOVE 6500 FEET FOR Beaverhead...Gallatin...Madison. WINTER WEATHER ADVISORY until 11 AM MST Sunday FOR ELEVATIONS BELOW 5000 FEET FOR Northern Rocky Mountain Front. HIGH WIND WATCH from Sunday afternoon through Monday afternoon Central and Southern Lewis and Clark...Northern Rocky Mountain Front...Southern Rocky Mountain Front. && weather.gov/greatfalls www.twitter.com/NWSGreatFalls www.facebook.com/US.NationalWeatherService.GreatFalls.gov
Hazardous weather outlook, Nov 16, 3:31 AM MST, 23 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 331 AM MST SAT NOV 16 2013 MTZ008-009-012-014-015-048-050-054-055-171045- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-CASCADE- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- SOUTHERN ROCKY MOUNTAIN FRONT-JUDITH BASIN-MEAGHER-GALLATIN- 331 AM MST SAT NOV 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER HIGHLIGHTS ARE IN EFFECT FOR PORTIONS OF THE REGION THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINTER WEATHER HIGHLIGHTS WILL REMAIN IN EFFECT FOR PORTIONS OF THE REGION UNTIL LATE SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... ANY SPOTTER REPORTS FOR SNOWFALL AMOUNTS WOULD GREATLY BE APPRECIATED. MTZ010-011-013-044>047-049-051>053-171045- EASTERN GLACIER-HILL-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA- BLAINE-EASTERN TETON-FERGUS-JEFFERSON-BROADWATER- 331 AM MST SAT NOV 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Nov 17, 12:08 AM MST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1208 AM MST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HEAVY SNOW 19 W BABB 48.86N 113.85W
11/16/2013 M9.0 INCH GLACIER MT MESONET
FLATTOP MOUNTAIN SNOTEL MEASURES 24-HOUR SNOWFALL OF
9.0 INCHES. ELEVATION 6299 FEET.
&&
MLVLocal storm report, Nov 17, 1:03 AM MST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
103 AM MST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM HEAVY SNOW 11 SSW EAST GLACIER PAR 48.30N 113.33W
11/17/2013 M6.0 INCH GLACIER MT MESONET
PIKE CREEK SNOTEL MEASURES 12-HOUR SNOWFALL OF 6.0
INCHES. ELEVATION 5928.
&&
MLVLocal storm report, Nov 17, 1:04 AM MST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
104 AM MST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM HEAVY SNOW 9 NNW LINCOLN 47.08N 112.73W
11/17/2013 M8.0 INCH LEWIS AND CLARK MT MESONET
COPPER CAMP SNOTEL MEASURES 24-HOUR SNOWFALL OF 8.0
INCHES. ELEVATION 6950 FEET.
&&
MLVThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 2:40 PM MST | Winter Weather Advisory | TFX | 3 days |
Nearby
High Wind Warnings in Montana, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.